Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 61, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 17, 2012, 3:37 AM EST. It took effect at Dec 17, 2012, 10:43 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 3:37 AM EST (08:37 UTC)
- In effect from
- Dec 17, 2012, 10:43 AM EST
- Expired
- Dec 18, 2012, 7:00 PM EST
- In force
- 32 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
152 WHUS72 KCHS 170837 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 337 AM EST MON DEC 17 2012 AMZ374-171645- /O.NEW.KCHS.SC.Y.0061.121217T1800Z-121218T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 337 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
233 WHUS72 KCHS 171543 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1043 AM EST MON DEC 17 2012 AMZ374-172345- /O.EXT.KCHS.SC.Y.0061.121217T1543Z-121218T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1043 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
034 WHUS72 KCHS 172105 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EST MON DEC 17 2012 AMZ374-180515- /O.CON.KCHS.SC.Y.0061.000000T0000Z-121218T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 405 PM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
190 WHUS72 KCHS 172246 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 546 PM EST MON DEC 17 2012 AMZ374-180645- /O.CON.KCHS.SC.Y.0061.000000T0000Z-121218T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 546 PM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
152 WHUS72 KCHS 180247 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 947 PM EST MON DEC 17 2012 AMZ350-181100- /O.EXB.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 947 PM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-181100- /O.EXT.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 947 PM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
436 WHUS72 KCHS 180915 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EST TUE DEC 18 2012 AMZ330-181715- /O.EXB.KCHS.SC.Y.0061.121218T1500Z-121219T0000Z/ CHARLESTON HARBOR- 415 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-374-181715- /O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 415 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
741 WHUS72 KCHS 181533 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1033 AM EST TUE DEC 18 2012 AMZ350-374-182345- /O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1033 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-182345- /O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ CHARLESTON HARBOR- 1033 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
888 WHUS72 KCHS 181959 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 259 PM EST TUE DEC 18 2012 AMZ350-374-190000- /O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 259 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-190000- /O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ CHARLESTON HARBOR- 259 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
925 WHUS72 KCHS 182338 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 638 PM EST TUE DEC 18 2012 AMZ350-374-190045- /O.EXP.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 638 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. $$ AMZ330-190045- /O.EXP.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/ CHARLESTON HARBOR- 638 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 1:20 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 17, 1:20 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 120 AM EST MON DEC 17 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT INTO EARLY TUESDAY WITH HIGH PRESSURE RETURNING THROUGH WEDNESDAY. A STRONGER COLD FRONT WILL THEN PUSH THROUGH THURSDAY BRINGING MUCH COOLER WEATHER THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HAVE MADE ONLY MINOR TWEAKS TO CURRENT FORECAST. FOG POTENTIAL STILL APPEARS TO BE LOW...AND HAVE EVEN REMOVED MENTIONED FROM THE FORECAST GIVEN LATEST TRENDS/OBS AROUND THE AREA. TEMPS WILL BE VERY MILD TONIGHT...LIKELY NOT GOING LOWER THAN UPPER 50S TO LOWER 60S MOST AREAS. LATEST RADAR LOOP SHOWS VERY LIGHT RAIN MOVING EASTWARD TOWARD THE AREA. MODELS CONTINUE TO INDICATE A WEAKENING OF THIS PRECIP AREA AS IT MOVES EASTWARD THIS MORNING. NOT SEEING MUCH THUNDER POTENTIAL THROUGH THE MORNING...AND HAVE KEPT SHOWERS AS THE DOMINANT PRECIP TYPE. KEPT INCREASING POP TREND INTO THE CHANCE CATEGORY THIS MORNING...MAINLY INLAND/NW PORTIONS OF THE AREA. EXTREME SOUTHEAST AREA...INCLUDING SAV...MAY SEE LITTLE/NO PRECIP THROUGH SUNRISE. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... EXPECT AN UNSETTLED START TO THE PERIOD WITH IMPROVING CONDITIONS BY WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA MONDAY BEFORE PUSHING OFFSHORE MONDAY NIGHT INTO EARLY TUESDAY. THE MAIN CONCERN MONDAY WILL BE THE POTENTIAL FOR STRONG TO SEVERE STORMS AS DEEP LAYER SHEAR IS FORECAST TO BE 60 KT PLUS BUT ONCE AGAIN THE BIG QUESTION REVOLVES AROUND THE AMOUNT OF INSTABILITY...ESPECIALLY AT THE SURFACE. THERE SHOULD BE PLENTY OF CLOUD COVER IN PLACE WITH RAIN POSSIBLY ONGOING TO START THE DAY...AT LEAST ACROSS NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA. HOWEVER...THE STRONG LOW-LEVEL JET MAY HELP COMPENSATE SOMEWHAT BY BRINGING HIGHER DEWPOINT AIR INTO THE AREA. THE STORM PREDICTION CENTER CONTINUES TO THINK THERE IS A SMALL RISK FOR SEVERE WEATHER SO CONDITIONS WILL NEED TO BE MONITORED CLOSELY FOR THIS POTENTIAL. WILL CONTINUE TO MENTION THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK. OTHERWISE...RAIN CHANCES WILL BE HIGHEST MONDAY...ESPECIALLY INLAND AREAS...BEFORE DIMINISHING FROM WEST TO EAST MONDAY NIGHT AS THE FRONT PUSHES OFFSHORE. DEEPER HIGH PRESSURE WILL THEN MOVE OVER THE AREA INTO WEDNESDAY MAKING FOR QUIETER WEATHER...ALBEIT COOLER...ESPECIALLY OVERNIGHT LOWS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE PERIOD WILL BEGIN DRY WITH SFC HIGH PRESSURE AND A MID LVL RIDGE POSITIONED OVER THE SOUTHEASTERN UNITED STATES. TEMPS WILL GRADUALLY MODIFY INTO THE UPPER 60S/LOWER 70S ON THURSDAY ALONG AND AHEAD OF A DEEP TROUGH OF LOW PRESSURE SWINGING THROUGH THE CENTRAL UNITED STATES. THE BEST CHANCES OF PRECIP WILL OCCUR WITH A STRONG COLD FRONT ASSOCIATED WITH THE TROUGH AS IT SWEEPS THROUGH THE FORECAST AREA SOMETIME THURSDAY AFTERNOON THROUGH EARLY FRIDAY. COLD AND DRY HIGH PRESSURE WILL THEN FOLLOW THE FRONT...RESULTING IN TEMPS 10-15 DEGREES COOLER THAN PREVIOUS DAYS. EXPECT OVERALL TEMPS TO BE IN THE MID/UPPER 50S THROUGH EARLY WEEKEND. OVERNIGHT TEMPS WILL LIKELY REACH THE LOW 30S AWAY FROM COAST FRIDAY NIGHT...WITH SOME MODIFICATION SATURDAY NIGHT. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... LATEST OBSERVATIONS AND GUIDANCE INDICATING A LESS PESSIMISTIC FORECAST AS FAR AS CIGS AND FOG POTENTIAL FOR EARLY THIS MORNING. GIVEN SW LOW LEVEL WINDS OF 5-10 KTS EXPECTED TO PERSIST THROUGH THIS MORNING...FOG POTENTIAL IS MUCH LOWER THAN PAST FEW MORNINGS. GIVEN CURRENT CLOSE T/TD SPREADS...HAVE STILL INDICATED SOME MVFR VSBYS IN LIGHT BR AFTER 09Z...BUT CONFIDENCE NOT VERY HIGH THAT THIS WILL OCCUR. ALSO...CONFIDENCE THAT CIGS WILL DROP INTO THE MVFR CATEGORY IS LOW FOR LATER THIS MORNING. HAVE MAINTAINED PREVIOUS TREND OF SHOWING SOME BKN MVFR CIGS AROUND 09Z...BUT WILL CONTINUE MONITORING LATEST TRENDS. MAY BE ABLE TO KEEP GENERALLY VFR CONDITIONS THROUGH THE MORNING. LOOKS LIKE BEST CHANCE FOR PRECIP WILL BE AT KCHS LATER THIS MORNING THROUGH THIS AFTERNOON. CHANCE FOR ELEVATED THUNDERSTORMS WILL HOLD OFF UNTIL THIS AFTERNOON. LOWER CHANCES FOR PRECIP AND THUNDERSTORMS FOR KSAV TODAY. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS ARE EXPECTED MONDAY NIGHT AS A COLD FRONT APPROACHES AND PUSHES THROUGH. VFR CIGS/VSBYS ARE THEN EXPECTED TO RETURN BY TUESDAY AFTERNOON AND PERSIST THROUGH WEDNESDAY NIGHT BEFORE CONDITIONS GO DOWNHILL AGAIN THURSDAY AS A STRONGER COLD FRONT APPROACHES. BREEZY/GUSTY CONDITIONS POSSIBLE MONDAY NIGHT INTO TUESDAY AND EVEN MORE SO THURSDAY. && .MARINE... THE COASTAL WATERS WILL LIE UNDER THE EXTREME WESTERN FRINGE OF THE ATLANTIC RIDGE TONIGHT...AS A QUASI-WARM FRONT FOUND OVER THE CENTRAL SAVANNAH RIVER VALLEY LIFTS NE OVERNIGHT. THIS SYNOPTIC SITUATION WILL ALLOW FOR SOUTH AND SW AND A SUBTLE INCREASE IN SPEEDS WITH TIME. EVEN THOUGH THERE IS A GOOD 15-20 KT OF GEOSTROPHIC WINDS...MUCH OF THAT WILL BE TEMPERED BY THE WARM ADVECTION. THUS WE LOOK FOR MOST WINDS NO HIGHER THAN 10 OR 15 KT THROUGH THE REST OF TONIGHT. WE/LL START OFF WITH MUCH OF THE WAVE ENERGY IN THE FORM OF SWELLS EVERY 9-10 SECONDS...BUT THIS WILL TRANSITION OVER TO A MIX OF SHORTER PERIOD WIND DRIVEN WAVES AND SWELLS OVERNIGHT AS WIND SPEEDS CLIMB. SIGNIFICANT WAVE HEIGHT WILL BE NO MORE THAN 3-5 FT...HIGHER AS ONE NAVIGATES FURTHER OFF THE COAST. IN REGARDS TO THE SEA FOG POTENTIAL...CONDITIONS ARE QUITE DIFFERENT THAN LAST NIGHT AND ARE STILL NOT FAVORABLE FOR ITS FORMATION. ALTHOUGH THERE WILL BE A CONDUCIVE SOUTH AND SW FETCH DEVELOPING...THE RESIDENCE TIME MAY NOT BE LONG ENOUGH. PLUS THERE ARE CURRENTLY NO INDICATIONS OF ANY SEA FOG. WINDS OFF THE SURFACE WILL LIKELY BE TOO STRONG AS NOTED BY THE GEOSTROPHIC WIND FLOW AND FINALLY...THERE IS LITTLE CHANCE OF ANY STRATUS BUILDING DOWN LIKE LAST NIGHT. THUS WE HAVE NO MORE THAN PATCHY FOG FORMING...AND EVEN THIS MIGHT BE OVERDONE. A COLD FRONT WILL BE APPROACHING FROM THE WEST MONDAY BEFORE PUSHING OFFSHORE MONDAY NIGHT INTO EARLY TUESDAY. AN INCREASING PRESSURE GRADIENT AND LOW-LEVEL JET WILL LEAD TO DETERIORATING CONDITIONS OVER THE LOCAL COASTAL WATERS BUT IT APPEARS AS THOUGH CONDITIONS WILL REMAIN BELOW ADVISORY LEVELS THROUGH THE AFTERNOON...ALTHOUGH IT COULD COME CLOSE IN CHARLESTON HARBOR WHERE IT COULD GET QUITE GUSTY ALONG THE LAND/SEA INTERFACE. THERE COULD ALSO BE SOME SEA FOG NEAR THE COAST IN THE MORNING. OTHERWISE...ADVISORY CONDITIONS ARE MORE LIKELY MONDAY NIGHT...MAINLY ACROSS THE CHARLESTON COUNTY COASTAL WATERS AND WATERS BEYOND 20 NM. SLOWLY IMPROVING CONDITIONS EXPECTED TUESDAY AND ESPECIALLY WEDNESDAY/WEDNESDAY NIGHT AS HIGH PRESSURE MOVES OVER THE AREA. CONDITIONS WILL THEN QUICKLY GO DOWNHILL THURSDAY AS A STRONGER COLD FRONT APPROACHES AND MOVES THROUGH THURSDAY NIGHT. SMALL CRAFT ADVISORIES ARE EXPECTED WITH GALES POSSIBLE INTO FRIDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...RJB LONG TERM...DPB AVIATION...RFM MARINE...
Hazardous weather outlook, Dec 16, 7:18 PM EST, 8 hours 19 minutes before
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
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:46 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham | 44 min |
| Dec 17, 3:09 PM EST | Special Weather Statement | CHS | Long | 36 min |
| Dec 17, 3:20 PM EST | Special Weather Statement | CHS | Long | 25 min |
| Dec 17, 3:31 PM EST | Special Weather Statement | CHS | Bryan, Chatham | 29 min |
| Dec 17, 3:41 PM EST | Special Weather Statement | CHS | Liberty, McIntosh | 49 min |
| Dec 17, 3:47 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 34 min |
| Dec 17, 4:01 PM EST | Special Marine Warning | CHS | 119 min | |
| Dec 17, 4:19 PM EST | Special Marine Warning | CHS | 116 min | |
| Dec 17, 3:57 PM EST | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 63 min |
| Dec 17, 4:42 PM EST | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 52 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.